Hail, Arapahoe
- When
- June 18, 11:01 PM MST to June 19, 11:01 PM MST
- Where
- Arapahoe County, 1 mi N of Aurora Cherry Creek
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.650, -104.800
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 18, 1:45 PM MST, 9 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT FRI JUN 18 2004 .SHORT TERM...SFC HIGH WILL REMAIN TO OUR NORTHEAST TONIGHT...KEEPING UPSLOPE GRADIENT THRU THE NIGHT...SO ANOTHER CLOUDY AND MOIST NIGHT IN STORE. UPR TROF WILL PROVIDE FORCING FOR SHOWERS AND A FEW THUNDERSTORMS THIS EVENING...FORTUNATELY WITH BRISK FLOW ALOFT STORMS ARE NOT LINGERING OVER THE BURN AREAS....BUT WILL NEED TO WATCH SUBSEQUENT THUNDERSTORMS THIS EVENING. PRECIPITATION WILL LINGER ON PLAINS THIS EVENING...GIVING WAY TO AREAS OF DENSE FOG AFTER MIDNIGHT. DENSE FOG ADVY MAY BE NEEDED BUT WILL LEAVE IT FOR NEXT SHIFT TO ISSUE IF NEEDED. IT WILL BE ANOTHER COOL NIGHT...LOWERED MIN TEMPS A BIT ACROSS NORTHEAST COLORADO. SATURDAY WILL BEGIN CLOUDY ON THE PLAINS...PARTLY CLOUDY IN THE MOUNTAINS...BUT SHOULD ACTUALLY SOME SIGHT OF THE SUN ON PLAINS BY MIDDAY. DEWPOINTS WILL REMAIN HIGH...SO WE SHOULD SEE SCATTERED CONVECTION IN THE AFTERNOON. GUIDANCE POPS APPEAR TO BE TOO LOW. SURFACE HIGH WILL MIGRATE TO EAST OF COLORADO EARLY SATURDAY WITH SOUTHEAST WINDS DEVELOPING ON PLAINS. AGREE WITH SPC SLIGHT RISK GIVEN WIND SHEAR AND AVAILABLE MOISTURE SATURDAY AFTERNOON. .LONG TERM DISCUSSION...SUNDAY WL BE SUBSTANTIALLY WRMR ACRS THE PLAINS AS AIRMASS MODERATES UNDER A WLY FLOW ALF. PRES GRADS APPEAR TO SUPPORT WLY FLOW NR THE SFC...AND MUCH OF THE MSTR NR THE SFC SHOULD SCOOT EASTWARD FM THE FTHILLS AND PLAINS. QUITE A BIT OF MSTR WL CONTINUE TO STREAM INTO THE AREA ARND H5 AND WITH THE STEEP LAPSE RATES BELOW THAT...AFTN TSTMS ARE PSBL ONCE AGAIN. MOST OF THE STORMS SHOULD BE EAST OF AN AKRON-LIMON LINE. SOME DRY STORMS PSBL IN THE MTNS...BUT SHUD ONLY BE ISOLD IN COVERAGE AT BEST. WITH DOWNSLOPING...TEMPS WL RISE INTO THE MID 80S ACRS THE FNT RANGE AND PLAINS. ANOTHER STG CDFNT SLATED TO ARRIVE ACRS THE PLAINS MONDAY. THIS FNT LOOKS JUST AS FORMIDABLE AS THE ONE WHICH BROUGHT THE COOL WX OF THE PAST FEW DAYS. 12Z GFS DEPICTING H7 TEMPS OF ONLY ONE ABV CELCIUS JUST NORTH OF THE BORDER MONDAY AFTN. WITH GOOD UPSLOPE...TEMPS WL ONLY BE IN THE 60S FOR HIGHS...AT BEST. WL ADJUST TEMPS DWNWARD AND INCRS POPS MODESTLY FOR NOW. COOL AIR SHOULD LINGER THROUGH TUES WITH PERHAPS SOME WARMING FOR WEDNESDAY. ANOTHER SURGE MAY ARRIVE FOR THURS AND FRIDAY AS AN UPR RDG BLDS ACRS THE GREAT BASIN. IN ALL...LONG RANGE PTRN APPEARS TO BE LEADING TO A COOL AND WET EXTENDED PERIOD WHICH IS VERY UNCHARACTERISTIC FOR LT JUNE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RTG/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI JUN 18 2004 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT COOL...CLOUDY...AND HUMID CONDITIONS WILL PREVAIL ACROSS NORTHEAST COLORADO TODAY AND TONIGHT. AN UPPER TROUGH MOVING ACROSS THE MOUNTAINS WILL PROVIDE SOME SUPPORT FOR WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND A POSSIBLE TORNADO OVER THE PALMER DIVIDE FROM DOUGLAS TO LINCOLN COUNTIES. MOST OF NORTHEAST COLORADO WILL BE TOO COOL FOR SEVERE WEATHER...BUT LOCALLY HEAVY RAIN IS POSSIBLE. SHOWERS WILL TAPER TO DRIZZLE TONIGHT...AND AREAS OF DENSE FOG ARE POSSIBLE AFTER MIDNIGHT. THE MOUNTAINS WILL HAVE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME LOCALLY HEAVY RAIN IS POSSIBLE NEAR THE WYOMING BORDER FROM JACSON COUNTY TO LARIMER COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ATMOSPHERE WILL BE MORE UNSTABLE SATURDAY AS MORE SUNSHINE WILL BE AVAILALBE IN THE MORNING HOURS. ABUNDANT MOISTURE WILL LINGER ACROSS THE AREA AND AS THE ATMOSPHERE DESTABLIZES IN THE EARLY AFTERNOON...THUNDERSTORM DEVELOPMENT IS EXPECTED. SOME SEVERE THUNDERSTORMS APPEAR LIKELY AS THERE WILL BE QUITE A BIT OF SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE. MOST OF THE PLAINS WILL BE UNDER THE THREAT OF SEVERE WEATHER AFTER 1 PM SATURDAY. SOME STORMS ARE EXPECTED AGAIN SUNDAY...ALTHOUGH THE THREAT OF SEVERE WEATHER WILL HAVE DIMINISHED AS THE ATMOSPHERE DRIES OUT SUNDAY AFTERNOON. ANOTHER STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF COOL AND RAINY WEATHER FOR MONDAY AND TUESDAY. WARMER WEATHER MAY RETURN BY NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1111 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 5 NW BUFFALO CREEK 39.43N 105.36W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1214 PM HAIL 5 ENE ALLENSPARK 3NW 40.26N 105.43W
06/18/2004 0.75 INCH BOULDER CO TRAINED SPOTTER
&&
RAYPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
1119 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 2 SW SHAFFERS CROSSING 39.43N 105.36W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1214 PM HAIL 5 ENE ALLENSPARK 3NW 40.26N 105.43W
06/18/2004 0.75 INCH BOULDER CO TRAINED SPOTTER
&&
RAYPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1133 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 3 ENE CHATFIELD RESERVO 39.58N 105.01W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1131 PM HAIL LITTLETON 39.59N 105.01W
06/18/2004 0.75 INCH ARAPAHOE CO PUBLIC
1107 PM HAIL 2 SW SHAFFERS CROSSING 39.43N 105.36W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1003 PM HAIL 2 N BAILEY 39.43N 105.47W
06/18/2004 0.75 INCH PARK CO TRAINED SPOTTER
1214 PM HAIL 5 ENE ALLENSPARK 3NW 40.26N 105.43W
06/18/2004 0.75 INCH BOULDER CO TRAINED SPOTTER
&&
RAYPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1138 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
06/18/2004 0.75 INCH DOUGLAS CO TRAINED SPOTTER
HAIL COVERS ROADWAY ON C470 SANTE FE TO KIPPLING
1132 PM HAIL 3 ENE CHATFIELD RESERVO 39.58N 105.01W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1131 PM HAIL LITTLETON 39.59N 105.01W
06/18/2004 0.75 INCH ARAPAHOE CO PUBLIC
1107 PM HAIL 2 SW SHAFFERS CROSSING 39.43N 105.36W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1003 PM HAIL 2 N BAILEY 39.43N 105.47W
06/18/2004 0.75 INCH PARK CO TRAINED SPOTTER
1214 PM HAIL 5 ENE ALLENSPARK 3NW 40.26N 105.43W
06/18/2004 0.75 INCH BOULDER CO TRAINED SPOTTER
&&
RAYPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1142 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
06/18/2004 0.75 INCH DOUGLAS CO TRAINED SPOTTER
HAIL COVERS ROADWAY ON C470 SANTE FE TO KIPPLING
1132 PM HAIL 3 ENE CHATFIELD RESERVO 39.58N 105.01W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1131 PM HAIL LITTLETON 39.59N 105.01W
06/18/2004 0.75 INCH ARAPAHOE CO PUBLIC
1115 PM HAIL 8 SSW MORRISON 39.55N 105.24W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1107 PM HAIL 2 SW SHAFFERS CROSSING 39.43N 105.36W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1003 PM HAIL 2 N BAILEY 39.43N 105.47W
06/18/2004 0.75 INCH PARK CO TRAINED SPOTTER
1214 PM HAIL 5 ENE ALLENSPARK 3NW 40.26N 105.43W
06/18/2004 0.75 INCH BOULDER CO TRAINED SPOTTER
&&
RAYThe Denver radar (KFTG), 27 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402181, 5402182, 5402183, 5402184, 5402185, 5402186, 5402187, 5402188, 5402189, 5402190.